Alert archive / Indiana / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this red flag warning at Oct 15, 2010, 11:29 AM EDT for 4 counties in Indiana. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2010, 11:29 AM EDT (15:29 UTC)
- Expired
- Oct 15, 2010, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN
The radar
The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS83 KLMK 151529 RFWLMK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1129 AM EDT FRI OCT 15 2010 ...ELEVATED FIRE RISK IN AND NEAR THE HOOSIER NATIONAL FOREST... .A COLD FRONT PASSED THROUGH THE REGION EARLY THIS MORNING AND USHERED IN GUSTY WINDS AND DRY AIR...LEADING TO AN INCREASED WILDFIRE RISK THIS AFTERNOON. INZ076-083-084-089-152300- /O.NEW.KLMK.FW.W.0004.101015T1529Z-101015T2300Z/ ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN- 1129 AM EDT FRI OCT 15 2010 /1029 AM CDT FRI OCT 15 2010/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. GUSTY NORTHWEST WINDS THIS AFTERNOON COMBINED WITH LOW RELATIVE HUMIDITY AND DRY GROUND FUELS WILL CREATE DANGEROUS CONDITIONS FOR ANY OUTDOOR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 13
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Oct 15, 6:48 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Oct 15, 6:48 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 648 AM EDT FRI OCT 15 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... MORNING SATELLITE IMAGERY SHOWING BAND OF MID-HIGH LEVEL CLOUDS STREAMING SOUTHEASTWARD OUT OF CENTRAL INDIANA AND OHIO. THESE CLOUDS WILL MAINLY AFFECT THE NORTHEAST THIRD OF THE FORECAST AREA THIS MORNING AND ARE FORECAST TO BE EAST OF THE REGION BY THE AFTERNOON. TEMPERATURES THIS MORNING CONTINUE TO COOL INTO THE MID-UPPER 40S IN THE SOUTHEAST...BUT TEMPS ARE STEADY AND/OR SLOWLY RISING ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. THIS IS LIKELY DUE TO SOME SOUTHWESTERLY PBL FLOW AHEAD OF THE APPROACHING COLD FRONT OVER MO/IL. FOR TODAY...SFC COLD FRONT OUT IN MO/IL WILL SLIDE SOUTHEAST. NOT MUCH IN THE WAY OF CLOUDS ARE EXPECTED WITH THE FRONTAL PASSAGE. MAIN SENSIBLE WEATHER CHANGE WILL BE THE WIND SHIFT TO THE NORTHWEST AND THAT WINDS WILL BE GUSTY DURING THE AFTERNOON DUE TO GOOD MIXING AND SFC PRESSURE GRADIENT. AFTERNOON TEMPERATURES WILL RANGE FROM THE MID 60S IN THE EAST TO THE UPPER 60S TO AROUND 70 IN THE WESTERN SECTIONS...SIMILAR TO WHAT WE SAW ON THURSDAY. FOR TONIGHT...SFC WINDS ARE EXPECTED TO DIMINISH AT SUNSET AND SKIES WILL BE MOSTLY CLEAR DURING THE OVERNIGHT PERIOD. THIS SHOULD RESULT IN A GOOD RADIATIONAL COOLING NIGHT WITH TEMPERATURES DROPPING INTO THE MID-UPPER 30S REGION WIDE. .LONG TERM (SATURDAY - THURSDAY)... SATURDAY - MONDAY... THE WEEKEND INTO EARLY NEXT WEEK PORTION OF THE FORECAST WILL BE CHARACTERIZED BY DRY SENSIBLE WEATHER AND WARMING TEMPERATURES. MID LEVEL WEAK RIDGING WILL TRANSITION TO A MORE NORTHWESTERLY FLOW PATTERN BY SUNDAY WITH SURFACE HIGH PRESSURE IN PLACE. NO SHORTWAVES EMBEDDED IN THE MEAN FLOW LOOK TO DISTURB THE PEACE SO CHANCES FOR PRECIPITATION WILL BE NON-EXISTENT THROUGH MONDAY. HIGH TEMPERATURES LOOK TO WARM FROM RIGHT AROUND THE 70 DEGREE MARK ON SATURDAY AFTERNOON TO THE MID AND UPPER 70S BY MONDAY AFTERNOON. LOW TEMPERATURES WILL ALSO GRADUALLY WARM EACH NIGHT WITH A FEW UPPER 30S AND MAINLY LOW TO MID 40S EARLY SUNDAY MORNING. MONDAY MORNING SHOULD YIELD LOWS MOSTLY IN THE MID 40S. IT SHOULD BE NOTED THAT A NEARLY STATIONARY FRONTAL BOUNDARY WILL SAG SOUTH NEAR OUR AREA BY MONDAY. THIS FEATURE COULD CREATE SOME TRICKY TEMPERATURE FORECASTING. AREAS MOST LIKELY TO SEE COOLER TEMPERATURES THAN THE MID 70S WOULD BE ALONG AND NORTH OF THE I 64 CORRIDOR...ALTHOUGH AT THIS TIME IT APPEARS THE FRONT WILL STAY FAR ENOUGH NORTH. MONDAY NIGHT - TUESDAY NIGHT... BY MONDAY NIGHT...ANOTHER WAVE OF ENERGY WILL BEGIN TO DIG ITS WAY INTO THE MEAN NORTHWEST H5 FLOW OVER THE EASTERN CONUS. THE ASSOCIATED SURFACE LOW PRESSURE WITH THIS AMPLIFYING TROUGH WILL HELP TO DRAG THE FRONTAL BOUNDARY THROUGH THE AREA ON TUESDAY. ALTHOUGH NOT MUCH IN THE WAY OF DYNAMIC LIFT LOOKS TO BE AVAILABLE...CONVERGENCE ALONG THE FRONT SHOULD BE ENOUGH TO KICK OF SOME SHOWER ACTIVITY. HAVE CONTINUED TO KEEP CHANCES FOR SHOWERS AT SCATTERED COVERAGE AS DEEP MOISTURE CONTINUES TO BE HARD TO COME BY WITH NW FLOW PATTERNS. BY TUESDAY NIGHT...BEST CHANCES FOR RAINFALL SHOULD BE IN OUR EASTERN CWA BUT WILL LEAVE AT LEAST A SLIGHT CHANCE EVERYWHERE TO ACCOUNT FOR TIMING UNCERTAINTY WITH THE FRONTAL PASSAGE. MODEL SOLUTIONS HAVE ASSUMED THEIR TYPICAL ROLES WITH ECWMF ON THE SLOW SIDE OF THE ENVELOPE AND GFS/GEM MORE ON THE FAST SIDE. WITH ECMWF SUPERIOR PERFORMANCE AT THIS TIME RANGE WILL CONTINUE TO RELY MOST HEAVILY ON IT. TEMPERATURES WILL BE MOST TRICKY THROUGH THIS TIME PERIOD AS FRONTAL PASSAGE/SKY COVER/PRECIPITATION WILL ALL PLAY THE DECIDING ROLE FOR WHERE THE MERCURY ENDS UP. CONFIDENCE IS LOW ON TIMING AT THIS POINT SO NOTICEABLE CHANGES TO TEMPERATURES COULD OCCUR IN LATER PACKAGES. WEDNESDAY - THURSDAY... ANY LINGERING PRECIPITATION IN THE EASTERN CWA SHOULD QUICKLY EXIT WEDNESDAY MORNING WITH THE REMAINDER OF THE FORECAST DRY. H5 TROUGH WILL CONTINUE TO AMPLIFY TO OUR EAST...HOWEVER ONLY IMPACT ON SENSIBLE WEATHER WILL BE NOTICEABLE CLOUD COVER GRADIENT DECREASING FROM EAST TO WEST. TEMPERATURES SHOULD GENERALLY BE COOLER BEHIND THE FRONT WITH HIGHS IN SOLIDLY IN THE 60S EACH AFTERNOON. LOW TEMPERATURES ARE EXPECTED TO COOL BACK TOWARD THE LOWER 40S. && .AVIATION (12Z TAF ISSUANCE)... SFC COLD FRONT JUST WEST OF THE TERMINALS WILL PUSH THROUGH THE REGION OVER THE NEXT FEW HOURS. BAND OF MID-HIGH LEVEL CLOUDS IS CURRENTLY DEPARTING AND SHOULD BE WELL EAST OF THE TERMINALS BY 15/14Z. MAIN AVIATION CONCERN TODAY WILL BE THE GUSTY NW WINDS. GUSTS WILL BE IN THE 15-20KT RANGE FROM LATE MORNING THROUGH THE LATE AFTERNOON HOURS. WINDS WILL SLACKEN TOWARD SUNSET WITH CLEAR SKIES...LIGHT WINDS AND VFR VSBYS EXPECTED FOR THE OVERNIGHT PD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........MJ LONG TERM.........BJS AVIATION..........MJ
Hazardous weather outlook, Oct 15, 3:26 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 326 AM EDT FRI OCT 15 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 326 AM EDT FRI OCT 15 2010 /226 AM CDT FRI OCT 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/BJS
Nearby
Red Flag Warnings in Indiana, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.